MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 48232601
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery, the rod broke when the surgeon was bending it.After that the surgeon used another rod and finished the surgery.
 
Additional Manufacturer Narrative
Visual analysis, device history review, complaint history review, risk assessment; the returned rod was confirmed to have fractured at the laser marking dot, which was observed to have voids during inspection.No relevant manufacturing issues were identified.The most likely cause of the customer reported event is the presence of voids on the laser marking dots, which were positioned on the tensile side of the rod bend.
 
Event or Problem Description

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5531901
Report Number3005525032-2016-00029
Device Sequence Number224707
Product Code NKB
UDI-Device Identifier04546540608642
UDI-Public(01)04546540608642
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48232601
Device Lot NumberMAD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2016
Supplement Report FDA Received Date10/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight79